Aventis Pharma Limited have informed the MGA that the recommendations with regard to the use of Ketek (Telithromycin) in patients with myasthenia gravis have changed.
Previously it was recommended that particular caution was issued in patients with myasthenia gravis taking Ketek, and any exacerbations in symptoms should be reported to a doctor immediately.
However, the licence for Ketek now specifically contra-indicates the use of Ketek in patients with myasthenia gravis. This is because an exacerbation of myasthenia gravis has been reported in patients treated with Telithromycin, and sometimes this has occurred within a few hours of first dose. Reports have also included death, and life threatening acute respiratory failure with a rapid onset.
The relevant USFDA announcement may be found here:
The revised patient leaflet may be found here:
||Notices||Search||Publications||What's New?||Myasthenia Gravis||Research||Top|
|MGA Forum||Press & Publicity|
For Comments and enquiries about the design of this website: email webmaster .
All other enquiries and comments should be directed to the MGA headquarters.
Registered Charity (England and Wales) No 1046443